Surviving Adult Reports Childhood MSbP Torture: Part 22 -Medication Poisoning at S.A.F.E.

Woman sleeping off hangover

Now that I have described the structure of S.A.F.E. in several blog posts, including a description of the phases, there is a notable moment that I must relay to you, because it highlights the garish incompetency of the program in general.  The article I posted earlier about S.A.F.E. describes how medicated we were, and it’s true.  Maybe we had a nurse to actually pass the meds (although I can’t be certain), but we were a heavily medicated lot for being a drug rehab program.

Seroquel tabletsIn my case, I was on 500 mg of Seroquel, which was a hefty dose, as well as 1000 mg of Depakote, amongst other antidepressants, mood stabilizers, etc.  Well, there was one point in time where they lost my meds for three or four days.  If you are at all familiar with psych drugs, they should not be gone off cold turkey, particularly anticonvulsants like Depakote, because that can cause seizures.

Luckily that didn’t happen, but I got incredibly ill.  For the entire three or Pink bucket
four days, until they found my medication, I was relegated to a thin mattress on the dusty floor, fed crackers, and given a bucket to vomit in.  I was shaking, sweating, hot, cold, and nauseous.  I was supposed to be a druggie, and I had never had withdrawals before!

It seems like this would be a good program to re-integrate someone into society, because of the phases, but let me tell you, it wasn’t.  When I left the program for good, the only word I can use to describe what I felt was “anomie”, a sociological term used to describe a sense of normlessness.  I didn’t know what to expect from society, nor did I know what should be expected of me.

Interested in medication poisoning in MSbP?

Read Monika’s post on it here.

Photographs by Alvaro Canivell, Arnold Reinhold, and Luke-2.

Advertisements

2 thoughts on “Surviving Adult Reports Childhood MSbP Torture: Part 22 -Medication Poisoning at S.A.F.E.

  1. Wow. I had never heard “anomie” before, but after clicking the link? It’s stunningly apt, on the macro and personal level, and just left me breathless. And what came to mind when I read the medication issue? Negligence, cruelty, and plain stupidity. As someone with epilepsy, I’ve had to withdraw from epilepsy meds, and it took 18 months to do so safely in one case. “Cold turkey” is… well, I’m very glad you’re here to tell the tale. It needs to be said.

    Like

    • Thank you Cindy! When I first learned the term in Sociology, I was like, “yes! That’s the word for it!”

      With the whole medication thing, I remember that I would be given my nighttime Seroquel too early and we would have to drive sometimes two hours to get to the host homes, then complete our Moral Inventory “MI” which was a nightly written assignment where we had to write about a time in our past we felt guilty about and repent, repent repent! Anyways, often I would be blacked out because I would be so tired from Seroquel. I don’t know how I wrote it. These people were dispensing medications they knew nothing about, and then just losing them! It’s crazy! It took me awhile to realize how bad it really was though.

      Like

Please reply!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s